zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamics of a higher-order rational difference equation. (English) Zbl 1106.39005
The authors consider the dynamics of the difference equation $$y_{n+1}=\frac{p + q y_n}{1+y_{n-k}},\quad n=0,1,2,\dots$$ where the initial conditions $y_{-k},\dots,y_{-1}, y_0$ are non-negative, $k\in \Bbb N$, and the parameters $p$ and $q$ are non-negative. They study characteristics such as the global stability, the boundedness of positive solutions and the character of semicycles of above difference equation. Firstly, they show that every solution of the difference equation is bounded from above and from below by positive constants. Next, the results about the character of semicycles are presented. Finally, they discuss the global asymptotic stability and show that, when $k$ is even, the positive unique equilibrium is globally asymptotically stable if and only if $q<1$, and when $k$ is odd, the positive unique equilibrium is globally asymptotically stable for all values of the parameters $p$ and $q$. The results obtained solve an open problem from the monograph by {\it M. R. S. Kulenovic} and {\it G. Ladas} [Dynamics of second order rational difference equations with open problems and conjectures. Boca Raton, FL: Chapman & Hall/CRC. (2002; Zbl 0981.39011)].

39A11Stability of difference equations (MSC2000)
39A20Generalized difference equations
Full Text: DOI
[1] Kocic, V. L.; Ladas, G.: Global attractivity in a non-linear second-order difference equation. Commun. pure appl. Math. 48, 1115-1122 (1995) · Zbl 0855.39009
[2] Dehghan, M.; Saadatmandi, A.: Bounds for solutions of a six-point partial-difference scheme. Comput. math. Appl. 47, 83-89 (2004) · Zbl 1054.65094
[3] Devault, R.; Kosmala, W.; Ladas, G.; Schaultz, S. W.: Global behavior of yn+1=p+yn-kqyn+yn-k. Non-linear anal., theory, methods appl. 47, 83-89 (2004)
[4] Kuruklis, S. A.; Ladas, G.: Oscillation and global attractivity in a discrete delay logistic model. Quart. appl. Math. 50, 227-233 (1992) · Zbl 0799.39004
[5] Sedaghat, H.: Non-linear difference equations, theory with applications to social science models. (2003) · Zbl 1020.39007
[6] Li, W.; Sun, H.: Dynamics of a rational difference equation. Appl. math. Comput. 163, 577-591 (2005) · Zbl 1071.39009
[7] Kulenovic, M. R. S.; Ladas, G.: Dynamics of second order rational difference equations with open problems and conjectures. (2002)
[8] Kocic, V. L.; Ladas, G.; Rodrigues, I. W.: On the rational recursive sequences. J. math. Anal. appl. 173, 127-157 (1993) · Zbl 0777.39002
[9] Jaroma, J. H.: On the global asymptotic stability of $xn+1=\alpha +\beta $xnA+Cxn-1. Proceedings of the first international conference on difference equations and applications, May 25 -- 28, 1994, 281-294 (1995)
[10] Clark, C. W.: A delayed recruitment model of population dynamics with an application to baleen whale populations. J. math. Biol. 3, 381-391 (1976) · Zbl 0337.92011
[11] Kuruklis, S. A.: The asymptotic stability of xn+1 - axn+bxn - k=0. J. math. Anal. appl. 188, 719-731 (1994) · Zbl 0842.39004
[12] Kocic, V. L.; Ladas, G.: Global behavior of non-linear difference equations of higher order with applications. (1993) · Zbl 0787.39001
[13] Dehghan, M.; Douraki, M. Jaberi; Douraki, M. Jaberi: Dynamics of a rational difference equation using both theoretical and computational approaches. Appl. math. Comput. 168, 756-775 (2005) · Zbl 1085.39006
[14] Douraki, M. Jaberi; Dehghan, M.; Razzaghi, M.: The qualitative behavior of solutions of a non-linear difference equation. Appl. math. Comput. 170, 485-502 (2005) · Zbl 1128.39005
[15] Douraki, M. Jaberi; Dehghan, M.; Razavi, A.: On the global behavior of higher order recursive sequences. Appl. math. Comput. 169, 819-831 (2005) · Zbl 1127.39016
[16] M. Nasri, M. Dehghan, M. Jaberi Douraki, Study of a system of non-linear difference equations arising in a deterministic model for HIV infection, Appl. Math. Comput., in press, doi:10.1016/j.amc.2005.01.133. · Zbl 1087.92054